# SDR 201100703

- Difficulty date: April 16, 2011
- Submitted: April 29, 2011
- Operation: General aviation
- Aircraft: N574ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496150
- Engine: Lyc LO360A1H6
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 67037004
- Condition: Fractured
- Location: Rt Mlg
- Part time: 6,284 hours
- Stage of operation: LD
- How discovered: B
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING THE ACFT JUST AFTER TOUCHDOWN, THE RT MAIN GEAR STRUT FAILED AND COLLAPSED ALLOWING THE RT WING STRIKE THE GROUND.  THE STEEL STRUT TUBE FRACTURED IN 2 SECTIONS, PROBABLY AT A STRESSED LOCATION.  THE LANDING WAS DESCRIBED AS NORMAL WITH NO UNUSUAL LOADING ON THE ACFT.  PROBABLE CAUSE: FRACTURE OF THE STEELE STRUT TUBE.  RECURRENCE PREVENTION:  CONTINUED DETAILED INSP OF THE UPPER STRUT ASSY.
